# SDR 2007FA0000589

- Difficulty date: June 22, 2007
- Submitted: June 29, 2007
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 1068256013
- Condition: Damaged
- Location: Magneto
- Stage of operation: NR
- How discovered: V
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

REPAIR STATION RECEIVED MAGNETO FOR REPAIR. WHEN THE UNIT WAS DISASSEMBLED IT WAS NOTED BOTH DISTRIBUTOR GEARS TCM PN 10-682016 WERE MISSING TEETH. IT WAS NOTED THAT A PATTERN OF TEETH THAT WERE MISSING COULD BE SEEN. A TOTAL OF 5 TEETH WERE MISSING FROM BOTH GEARS. WHAT SEEMS TO HAPPEN IS WHEN THE IMPULSE SNAPS THE IMPULSE SNAPS THAT TOOTH OFF THE GEAR? WHEN ASSEMBLED TO VIEW THE GEAR POSITION IT WAS NOTED THAT ONE TOOTH WAS MISSING WITH FIVE EACH OF THE SIX TOTAL ENGAGEMENTS OF THE IMPULSE. ITEMS THAT COULD CONTRIBUTE TO THIS PROBLEM CAN BE FOUND IN SB658. IT IS RECOMMENDED TO FOLLOW SB658 AND TO INSPECT THE DISTRIBUTOR GEARS ON ALL IMPULSE D-3000 OR D-2000 UNITS FOR WEAR AT EVERY 100 HRS BY REMOVING THE MAGN
